Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

High blood pressure, low pulse, dizziness. On medications metformin, losartan, amlodipine. Why do I have low pulse rate?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
i am 71 and my blood pressure is 179 over 73 and my heart beat 41 and i get dizzey my meds are metformin-losartan-amlodipine-hydrochlorothiazide-fexofenadine-levothroxine-pravastatin-singulair-azithromycin ? i was on bystolic 4 days ago the doctor toke me off theme my name is XXXXXXX
Posted Fri, 13 Apr 2012 in Heart Rate and Rhythm Disorders
 
 
Answered by Dr. Jasvinder Singh 37 minutes later
Hello Mr. XXXXXXX

Thanks for posting your query.

4 possibilities are need to be ruled out in your case:

First and foremost, regular estimation of blood sugar is important as hypoglycemia in diabetics can lead to dizziness. If blood sugar is low, then consult an endocrinologist for adjusting the dose of Metformin.

Secondly you are taking many antihypertensives. So get your blood pressure monitored as orthostatic hypotension due to sudden decrease in systolic BP can also cause dizziness. In such case you may need dose and medication adjustment for antihypertensives.

Sometimes, there are partial or complete blockages in the arteries that supply the brain with blood. These blockages can cause a temporary loss of blood flow (called transient ischemic attack, or TIA for short), or permanent loss of blood flow (called stroke; also called cerebrovascular accident).

This can lead to impaired blood flow through these arteries and so dizziness. This risk is more in patients having hypertension and diabetes.

Lastly, ear infections and other causes like Meniere’s disease or inner ear diseases and cervical spondolysis can lead to dizziness. If there is any ear pain or tinnitus along with then it may be the possibility.

You need to get these possibilities ruled out from your physician.

Hope this answers your query.

If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.



Above answer was peer-reviewed by
 
Follow-up: High blood pressure, low pulse, dizziness. On medications metformin, losartan, amlodipine. Why do I have low pulse rate? 2 hours later
i would like to now why my heart beat is at 41 beats a min.
 
 
Answered by Dr. Jasvinder Singh 13 hours later
Hello,

Thanks for writing back.

If your heart beats less than 60 times a minute, it is called bradycardia.

In your case, the anti hypertensives like Losartan and Amlodipine can cause bradycardia (heart rate of 41) and hence dizziness. You can get the dose of these drugs monitored from your physician.

Secondly, you are taking levothyroxine for thyroid disease and a low thyroid level also can cause bradycardia. Hence get a repeat thyroid hormone evaluation done as your dose may need adjustment.

Thirdly, considering your age, it is better to get a complete cardiac check up like stress EKG, ECHO and holter monitoring done to rule out the cardiac causes.

Hope this answers your query.

If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Please accept my answer in case you do not have further queries.

Wishing you good health.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor